Texas, 2023

Tornado and Hail in Texas, June 15 to 16, 2023

June 15 to 16, 2023 · NWS SHV · 41 events in 14 counties and zones

Late during the evening of June 15th, regional radar analysis showed several clusters of severe thunderstorms ongoing along the middle Red River Valley into Northeast Texas. The eastern-most cluster displayed signs of cold pool intensification and developed a bowing structure.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$50,000
Crop damage
None recorded
Events
41

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

Late during the evening of June 15th, regional radar analysis showed several clusters of severe thunderstorms ongoing along the middle Red River Valley into Northeast Texas. The eastern-most cluster displayed signs of cold pool intensification and developed a bowing structure. Observational trends farther downstream favored a continued motion along the instability gradient to the southeast through midnight into the early morning hours on June 16th. Given that the background wind fields and buoyancy were still quite strong, the threat of damaging winds upwards of 75+ mph and large hail increased as the complex moved into far Northeast Texas and Northwest Louisiana just after midnight.

Farther west near the Red River, additional storm development occurred along the trailing outflow. Less organized than the eastern cluster, individual storms, including a few supercells, eventually evolved and remained semi-discrete for a few hours. Given the more cellular nature, large hail was a threat initially with the amount of instability upwards of 5000 J/kg and 60 knots of effective shear. A greater risk of damaging winds gradually evolved as storms remained organized and grew upscale overnight.

As a result, large hail up to 2+ inches in diameter eventually occurred in some storms followed by an intense bow echo, resulting in widespread severe winds and even some hurricane-force gusts, setting the stage for initiating a derecho-type event across much of Northeast Texas and North Louisiana. In addition, an isolated tornado also occurred near the Texas/Louisiana state line on the south flank of the extreme derecho winds.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 15, 9:40 PM CST, 1 hour earlier.

Area forecast discussion, Jun 15, 9:40 PM CST, 1 hour before
Area Forecast Discussion
National Weather Service Shreveport LA
1040 PM CDT Thu Jun 15 2023

...New UPDATE...

.UPDATE...
Issued at 1036 PM CDT Thu Jun 15 2023

A quick update to add Severe Thunderstorm Watch 313, which
essentially includes McCurtain County Oklahoma, East Texas and NW
Louisiana along and north of I-20 corridor, and all of SW
Arkansas, except Union County. This watch will remain in effect
through 4 am, with damaging winds and large hail as the primary
threats. /20/

&&

.UPDATE...
Issued at 816 PM CDT Thu Jun 15 2023

A quick update to grids to adjust POPs based on current trends.
Also, decided to let the Heat Advisory drop, although additional
heat products will be likely needed for tomorrow. This was
decided because there may be a need to go with an Excessive Heat
Warning, based on today's heat index values. Otherwise, the
remainder of the forecast still remains. A cluster of severe
storms will likely move into the region later this evening and
through the overnight hours. Wind gusts over 50 kts will be
possible, along with large hail, and a threat for an isolated
tornado. Models indicate the convection should clear the region by
sunrise, with low clouds and patchy fog moving into the region.

Additional updates will be possible tonight, as Watches are likely
coming ahead of the convection.  /20/

&&

.SHORT TERM...
(This evening through Friday Night)
Issued at 248 PM CDT Thu Jun 15 2023

After a warm and very humid afternoon across the ArkLaTex, this
evening will find the region poised to be on the receiving end of
yet another round of severe weather. The threat looks to take the
form of an organized line of storms entering our extreme southeast
Oklahoma and east Texas zones around the 03Z hour. Based on this
trajectory, the advancing system will propagate into an
environment very favorable for convective activity, with very high
CAPE indicating a thoroughly destabilized environment in east
Texas in particular. Concurrently, an area of vigorous bulk shear
values in excess of 60 kts will push east from north central
Texas, driving what has the potential to be an impactful severe
wind event. Mid- level lapse rates of 8 to 9 deg C/km over east
Texas suggest that if adequate lofting can be achieved, a few
large hailstones are not out of the question either. However, the
pronounced area of shear may result in such hail being widely
isolated in nature, if any manages to form. A tornado or two also
cannot be ruled out entirely, primarily across our
northeasternmost zones of east Texas and southeast Oklahoma.

Short range hires models continue to exhibit characteristic spread
on the timing of this system, though a reasonable consensus has been
reached regarding the mode of convection. HRRR and WRF-ARW both push
a north-south oriented squall line eastward, extending from just
south of the I-20 corridor to the north beyond I-30. WRF-ARW is far
more aggressive in terms of eastward trajectory, clearing the line to
our east as it dissipates by 06Z. HRRR, however, holds the line
together at a slower rate of speed, clearing the area at 09Z at the
earliest. The FV3 Hi-Res takes a slightly different approach,
extending the squall line further south into deep east Texas and
maintaining robust areas of convection in the evening which then
proceed break apart as they move east overnight. Based on the
favorable convective environment, the 17Z HRRR run appears
consistent with the most likely scenario, which is reflected in the
NBM model output in this afternoon's PoP and wx grids.

With the CWA situated on the eastern side of a ridge building over
the Plains, northwesterly flow aloft will serve to funnel one system
after another down the Plains and into the ArkLaTex. Thus will it be
on Friday, which will dawn with tonight's storms barely having
cleared the eastern edge of the CWA when another impulse of energy
will stir up a chance of storms across the northeastern third of the
area, particularly in southeast Oklahoma and southwest Arkansas.
This action will continue into the afternoon, primarily east of the
I-49 corridor, retreating gradually to the east by midnight, after
which a few hours of quiet conditions will lead into Saturday
morning.

In addition to the ongoing rounds of severe weather, heat will also
continue to pose a potential hazard across our southernmost zones.
After a mild night of lows ranging from the upper 60s north to
middle 70s south, highs Friday will climb into the mid 80s north to
mid to upper 90s south. Concurrent with muggy dewpoints in the mid
70s, these conditions look to result in heat indices in the lower
100s during the afternoon hours across deep east Texas into
northwest Louisiana. Daybreak Saturday morning will see another
round of lows in the upper 60s north to upper 70s south.

/26/

&&

.LONG TERM...
(Saturday through next Wednesday)
Issued at 248 PM CDT Thu Jun 15 2023

The long-term is hot, the long-term is humid, and the long-term is
awful. It finally looks like summer is about to make its presence
known across the region, as the NW flow pattern we've been stuck in
finally begins to break down. This will not be before another round
of severe weather skirts our far northern zones during the overnight
hours of Saturday, and into Sunday.

The stout upper-level ridge that we have been mentioning the last
few days has more or less been delayed in its progression by the
ever revolving boundary. However, it looks like by Sunday, the ridge
will finally begin to win that battle. High temperatures on Saturday
will already be creeping into the mid-90s in our southern zones,
with rain chances and the cloud deck insulating locations to our
north. While widespread severe weather doesn't look likely for our
region Saturday night and into Sunday, there is certainly the chance
that a few of our northern counties see a strong to severe
thunderstorm. In fact, there is already a Day 3 and 4 outlook in
place for these areas, highlighting the chance for damaging winds
and hail. Rain chances for the remainder of the long-term will be
limited to our far eastern zones, with the flow aloft taking a more
N-S direction. However, these chances will be limited over the next
week.

The real weather story for the long-term will be the oppressive heat
that we've been mentioning the last few days. By the start of the
new workweek, afternoon highs across the region will likely hover in
the mid to upper-90s. Given how high afternoon humidity will be as
well, we will likely be looking at an extended period of Heat
Advisories. By the middle of the workweek, we may even be looking at
the need for Excessive Heat Warnings for some of our southern
counties and parishes.

/44/

&&

.AVIATION...
(00Z TAFS)
Issued at 651 PM CDT Thu Jun 15 2023

VFR conditions across the region at this hour. However, a strong
cluster of storms is expected to move across all TAF sites, except
KLFK, during the late evening and overnight period. Winds over 50
kts can't be ruled out, along with large hail. Behind the
convection, expect low clouds and possibly patchy fog to settle
into the region near daybreak, with hot and humid and conditions
to follow by the end of the TAF period. /20/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  73  93  76  96 /  70  20  10  10
MLU  72  91  72  92 /  70  40  20  10
DEQ  67  86  68  91 /  60  50  10  10
TXK  71  89  72  94 /  60  30  10  10
ELD  68  87  68  90 /  60  40  10  10
TYR  73  95  76  95 /  60  10   0   0
GGG  72  94  75  96 /  70  10   0   0
LFK  75  97  77  98 /  10  10   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

SHORT TERM...26
LONG TERM....44
AVIATION...20
Hazardous weather outlook, Jun 15, 9:51 PM CST, 49 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
1051 PM CDT Thu Jun 15 2023

ARZ050-051-059>061-070>072-LAZ001>004-010>012-OKZ077-TXZ096-097-
108>112-124>126-136>138-150-151-170400-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Caddo-Bossier-Webster-Claiborne-De Soto-Red River-Bienville-
McCurtain-Bowie-Franklin-Titus-Camp-Morris-Cass-Wood-Upshur-Marion-
Smith-Gregg-Harrison-Rusk-Panola-
1051 PM CDT Thu Jun 15 2023

...SEVERE THUNDERSTORM WATCH 313 IN EFFECT UNTIL 4 AM CDT FRIDAY...

This Hazardous Weather Outlook is for southwest Arkansas, northwest
Louisiana, southeast Oklahoma and northeast Texas.

.DAY ONE...Tonight.

Strong to severe thunderstorms are expected again this evening into
the overnight as a stationary front continues to linger across the
region. Damaging winds, large hail, and dangerous lightning will be
the primary threats, but an isolated tornado cannot be completely
ruled out. Finally, areas of heavy rainfall may also pose a threat
of localized flash flooding with thunderstorms that train over the
same areas.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The potential for strong to severe thunderstorms will persist
through the remainder of this week and possibly into the weekend as
a nearly stationary frontal boundary is expected to linger across the
region with disturbances transitioning through the upper-level flow
pattern.

As the weekend progresses into early next week, thunderstorm chances
will largely decrease while temperatures continue to increase toward
the mid and upper 90s, to near 100 degrees, with heat advisory
conditions likely.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will be needed.

ARZ073-LAZ005-006-013-014-017>022-TXZ149-152-153-165>167-170400-
Union-Lincoln-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant-
Caldwell-La Salle-Cherokee-Nacogdoches-Shelby-Angelina-San Augustine-
1051 PM CDT Thu Jun 15 2023

This Hazardous Weather Outlook is for south central Arkansas, north
central Louisiana, northwest Louisiana, east Texas and northeast
Texas.

.DAY ONE...Tonight.

Strong to severe thunderstorms are possible this evening into the
overnight as a stationary front continues to linger across the
region. Damaging winds, large hail, and dangerous lightning will be
the primary threats. Finally, areas of heavy rainfall may also pose
a threat of localized flash flooding with thunderstorms that train
over the same areas, mainly along and north of the I-20 corridor.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The potential for strong to severe thunderstorms will persist
through the remainder of this week and possibly into the weekend as
a nearly stationary frontal boundary is expected to linger across the
region with disturbances transitioning through the upper-level flow
pattern.

In addition to that, temperatures will continue to increase toward
the mid and upper 90s, to near 100 degrees, with heat advisory
conditions expected to persist.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

20

The radar

The Shreveport radar (KSHV), 149 km away, was scanning. The volume nearest the first event began at 04:38 UTC.

Open the radar archive at this moment

Event by event

30 thunderstorm wind, 10 hail, 1 tornado. Local standard time, as filed.

Thunderstorm Wind, Franklin

When
June 15, 10:40 PM CST
Where
Franklin County, 2.71 mi NW of Winnsboro
Measured
90 kt (104 mph) estimated gust
Reported by
NWS Storm Survey
Coordinates
32.980, -95.310

NWS survey estimated damaging straight-line winds generally ranging from 75 to 95 mph that moved across the northern and eastern parts of Winnsboro in a swath up to 725 yards wide and over 4 miles long. The wind swath downed many hundreds of trees and also produced direct and significant roof damage to a handful of structures. One of these damaged structures warranted a peak wind damage estimate up to 104 mph.

Thunderstorm Wind, Wood

When
June 15, 10:47 PM CST
Where
Wood County, 0.9 mi NW of Winnsboro
Measured
61 kt (70 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.960, -95.290

Numerous trees and power lines downed in the Winnsboro area, including some trees on homes.

Thunderstorm Wind, Upshur

When
June 15, 11:10 PM CST
Where
Upshur County, 0.9 mi NE of Kelsey
Measured
61 kt (70 mph) estimated gust
Reported by
Public
Coordinates
32.740, -95.020

A 10 x 15 portable building was blown over near the intersection of Highway 154 and Kelsey Road west of Gilmer.

Thunderstorm Wind, Titus

When
June 15, 11:15 PM CST
Where
Titus County, 1.5 mi SSE of Kilfoyle
Measured
60 kt (69 mph) measured gust
Reported by
AWOS
Coordinates
33.100, -94.960

A 69 mph wind gust was recorded at the Mount Pleasant Regional Airport.

Thunderstorm Wind, Upshur

When
June 15, 11:16 PM CST
Where
Upshur County, 0.58 mi W of Big Sandy
Measured
61 kt (70 mph) estimated gust
Reported by
Trained Spotter
Coordinates
32.580, -95.110

Multiple large hardwood trees uprooted in Big Sandy.

Thunderstorm Wind, Camp

When
June 15, 11:20 PM CST
Where
Camp County, Pittsburg
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.000, -94.970

Multiple trees downed and blocking roads in Camp County, along with widespread power outages.

Thunderstorm Wind, Smith

When
June 15, 11:26 PM CST
Where
Smith County, 2.15 mi NNE of Friendship
Measured
52 kt (60 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
32.510, -95.010

Trees downed at the intersection of Highway 271 and County Road 3110.

Thunderstorm Wind, Morris

When
June 15, 11:30 PM CST
Where
Morris County, 1.5 mi NNW of Lone Star
Measured
61 kt (70 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
32.940, -94.710

Trees downed on a couple of homes in Lone Star.

Thunderstorm Wind, Upshur

When
June 15, 11:30 PM CST
Where
Upshur County, 1.16 mi W of Gilmer
Measured
61 kt (70 mph) estimated gust
Reported by
Amateur Radio
Coordinates
32.730, -94.950

Numerous large trees downed across Upshur County.

Thunderstorm Wind, Smith

When
June 15, 11:30 PM CST
Where
Smith County, 1.75 mi W of Red Spgs
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
32.530, -95.300

Trees downed near the intersection of FM Road 16 and County Road 32.

Thunderstorm Wind, Smith

When
June 15, 11:35 PM CST
Where
Smith County, 1.36 mi ESE of Starrville
Measured
52 kt (60 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
32.460, -95.100

Trees downed near the intersection of Highway 271 and Landry Lane near the Starrville community.

Thunderstorm Wind, Rusk

When
June 15, 11:45 PM CST
Where
Rusk County, 2.71 mi WNW of Reeds
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
32.350, -94.970

Trees downed near the intersection of FM Road 3053 and County Road 1111.

Thunderstorm Wind, Gregg

When
June 15, 11:45 PM CST
Where
Gregg County, 1.81 mi NE of Greggton
Measured
61 kt (70 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.520, -94.760

Widespread reports of snapped trees and utility poles across Longview.

Thunderstorm Wind, Marion

When
June 15, 11:49 PM CST
Where
Marion County, 0.69 mi N of Jefferson
Measured
70 kt (81 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.760, -94.350

Widespread reports of trees and power lines downed throughout Marion County.

Thunderstorm Wind, Rusk

When
June 15, 11:50 PM CST
Where
Rusk County, 0.58 mi W of Laird Hill
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
32.350, -94.910

Trees downed near the intersection of State Highway 42 and County Road 1115.

Thunderstorm Wind, Rusk

When
June 15, 11:50 PM CST
Where
Rusk County, 2.33 mi W of Lake Cherokee
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
32.370, -94.720

Numerous trees and utility poles downed in the Elderville area.

Thunderstorm Wind, Harrison

When
June 15, 11:50 PM CST
Where
Harrison County, 3.27 mi SSW of Marshall
Measured
70 kt (81 mph) estimated gust
Reported by
NWS Storm Survey
Coordinates
32.490, -94.400

NWS storm survey observed numerous snapped softwood trees indicative of 80 mph wind gusts, lying in southeasterly direction along Interstate 20 south of Marshall between State Highway 43 and U.S. Highway 59.

Thunderstorm Wind, Harrison

When
June 15, 11:52 PM CST
Where
Harrison County, 0.58 mi E of Marshall
Measured
70 kt (81 mph) estimated gust
Reported by
Emergency Manager
Coordinates
32.530, -94.360

Reports of widespread trees and power lines downed in Marshall and throughout Harrison County.

Thunderstorm Wind, Gregg

When
June 16, 12:00 AM CST
Where
Gregg County, 0.58 mi E of (Ggg)gregg Co Arpt L
Measured
55 kt (63 mph) measured gust
Reported by
ASOS
Coordinates
32.380, -94.710

A 63 mph wind gust was recorded at East Texas Regional Airport in Longview.

Thunderstorm Wind, Harrison

When
June 16, 12:00 AM CST
Where
Harrison County, 1.35 mi ENE of Marshall
Measured
70 kt (81 mph) estimated gust
Reported by
Broadcast Media
Coordinates
32.540, -94.350

Widespread reports of trees downed along with widespread power outages in the city of Marshall.

Thunderstorm Wind, Panola

When
June 16, 12:15 AM CST
Where
Panola County, 0.69 mi N of De Berry
Measured
70 kt (81 mph) estimated gust
Reported by
Emergency Manager
Coordinates
32.310, -94.170

Two structures damaged in the De Berry community.

Tornado, Panola

When
June 16, 12:15 AM CST to 12:20 AM CST
Where
Panola County, 3.06 mi S of Adams Store to 4.33 mi SSE of Adams Store
Rating
EF1
Path length
1.97 mi
Path width
844 yd
Continued into
Caddo, La (SHV)
Property damage
$50,000
Reported by
NWS Storm Survey
Coordinates
32.256, -94.074

A strong line of thunderstorms moved through East Texas and Northwest Louisiana during the early morning hours on June 16th. As it moved through East Texas and into the Shreveport metro area, the storm begin to take on a bow shape, indicating that the system would likely produce strong straight line winds. As the storm reached near the Texas/Louisiana state line from Panola County into southwest Caddo Parish, it produced a brief EF-1 tornado with maximum wind gusts of 110 mph, a path width of nearly 850 yards, and path length of nearly two miles in far eastern Panola County.

With a storm already producing widespread straight-line wind damage, it became difficult to determine what was tornadic and what was straight-line winds. It was determined that the tornado touched down to the west of County Road 322 in Panola County where a large tree fell onto a single family home. The tornado then moved to the southeast across the Texas/Louisiana state line into extreme Southwest Caddo Parish.

Thunderstorm Wind, Panola

When
June 16, 12:16 AM CST
Where
Panola County, 0.9 mi NE of Panola
Measured
70 kt (81 mph) estimated gust
Reported by
Emergency Manager
Coordinates
32.360, -94.090

Several large trees downed across U.S. Highway 79 in the Panola area.

Thunderstorm Wind, Panola

When
June 16, 12:35 AM CST
Where
Panola County, 0.91 mi SW of Midyett
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
32.220, -94.140

A 58 mph wind gust was recorded at the Texas Water Development Board Mesonet site south of De Berry.

Thunderstorm Wind, Panola

When
June 16, 12:45 AM CST
Where
Panola County, 0.58 mi E of Carthage
Measured
70 kt (81 mph) estimated gust
Reported by
Public
Coordinates
32.150, -94.340

Reports of multiple trees downed across Panola County, with many trees blocking roads in the northern part of the county.

Hail, Wood

When
June 16, 1:04 AM CST
Where
Wood County, 1.16 mi W of Alba
Measured
1.5 in hail
Reported by
Public
Coordinates
32.780, -95.640

Ping pong ball size hail reported near Alba via social media.

Hail, Wood

When
June 16, 1:15 AM CST
Where
Wood County, 2.07 mi N of Mineola Wisener Arpt
Measured
1.5 in hail
Reported by
Broadcast Media
Coordinates
32.710, -95.520

Hail up to ping pong ball size reported in the Sand Springs community between Mineola and Golden.

Hail, Wood

When
June 16, 1:20 AM CST
Where
Wood County, 1.5 mi NNW of Mineola
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
32.690, -95.490

Quarter size hail reported near Mineola.

Thunderstorm Wind, Smith

When
June 16, 2:00 AM CST
Where
Smith County, 0.69 mi S of Winona
Measured
61 kt (70 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.490, -95.170

Numerous trees and power lines downed in and around Winona.

Thunderstorm Wind, Wood

When
June 16, 2:38 AM CST
Where
Wood County, Mineola
Measured
61 kt (70 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.670, -95.480

Numerous trees and power lines downed across Wood County.

Hail, Smith

When
June 16, 3:30 AM CST
Where
Smith County, 0.69 mi N of Bullard
Measured
1.75 in hail
Reported by
Public
Coordinates
32.140, -95.330

Golf ball size hail reported near Bullard via social media.

Hail, Cherokee

When
June 16, 3:38 AM CST
Where
Cherokee County, 0.59 mi W of Mt Selman
Measured
1 in hail
Reported by
Public
Coordinates
32.070, -95.290

Quarter size hail reported in the Mount Selman community.

Thunderstorm Wind, Cherokee

When
June 16, 3:46 AM CST to 3:50 AM CST
Where
Cherokee County, 1.5 mi SSW of Pomona
Measured
83 kt (96 mph) estimated gust
Reported by
NWS Storm Survey
Coordinates
32.000, -95.290

NWS survey confirmed straight-line wind damage produced by a supercell thunderstorm on the northwest side of Jacksonville. Winds were estimated between 70 to 90 mph in a swath of over 2000 yards wide and around 2.5 miles long. Most of the direct damage was to trees, although one heavily damaged metal building system garnered a peak wind gust estimated at 96 mph.

Hail, Cherokee

When
June 16, 3:48 AM CST
Where
Cherokee County, 0.69 mi S of Pomona
Measured
1.75 in hail
Reported by
Amateur Radio
Coordinates
32.010, -95.280

Golf ball size hail reported just north of Jacksonville.

Hail, Cherokee

When
June 16, 3:48 AM CST
Where
Cherokee County, 0.91 mi SW of Pomona
Measured
2 in hail
Reported by
Public
Coordinates
32.010, -95.290

Hen egg size hail reported on County Road 4120 just northwest of Jacksonville.

Thunderstorm Wind, Cherokee

When
June 16, 3:48 AM CST
Where
Cherokee County, 0.69 mi N of Jacksonville
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
31.960, -95.270

Numerous trees and power lines downed across northern Cherokee County, including in Jacksonville.

Hail, Cherokee

When
June 16, 3:51 AM CST
Where
Cherokee County, 2.15 mi NNE of Jacksonville
Measured
1.75 in hail
Reported by
Public
Coordinates
31.980, -95.260

Golf ball size hail reported in Jacksonville via social media.

Thunderstorm Wind, Cherokee

When
June 16, 4:19 AM CST
Where
Cherokee County, 0.59 mi W of Alto
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
31.650, -95.080

Wind damage reported in Alto via mPING.

Hail, Cherokee

When
June 16, 4:24 AM CST
Where
Cherokee County, 0.59 mi W of Alto
Measured
1.25 in hail
Reported by
Public
Coordinates
31.650, -95.080

Half dollar size hail reported in Alto via mPING.

Hail, Angelina

When
June 16, 4:50 AM CST
Where
Angelina County, 1.9 mi ESE of Pollok
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
31.460, -94.850

Quarter size hail reported near Pollok.

Thunderstorm Wind, Angelina

When
June 16, 5:00 AM CST
Where
Angelina County, 1.82 mi NE of Central
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
31.440, -94.800

A tree was downed across FM Road 843.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2023Every state in 2023This day in weather historyThe tornado archive for Texas, 2023Warnings in Texas, June 2023

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1112784, 1112481, 1112425, 1112424, 1112493, 1112426, 1112446, 1112427, 1112428, 1112440, 1112448, 1112430, 1112434, 1112491, 1112431, 1112474, 1112499, 1112489, 1112429, 1112433, 1112470, 1115312, 1112472, 1112443, 1112468, 1112408, 1112409, 1112411, 1112478, 1112486, 1112412, 1112416, 1112785, 1112413, 1112415, 1112487, 1112419, 1112494, 1112423, 1112422, and more.